Adalimumab induced interstitial lung disease
Adalimumab induced interstitial lung disease is a form of anti-TNF-induced diffuse interstitial lung disease which from under the broader category of drug induced lung disease which occurs as a response to the disease modifying anti-rheumatic drug adalimumab or HumiraTM.
Exact mechanism of pulmonary toxicity unclear with one thought being inhibition of inflammatory cells by anti-TNF drugs leading to unopposed activity of inflammatory cells resulting in characteristic changes of an interstitial pneumonitis.
- 1. Aqsa A, Sharma D, Chalhoub M. Adalimumab induced interstitial lung disease. (2020) Respiratory medicine case reports. 29: 101012. doi:10.1016/j.rmcr.2020.101012 - Pubmed
- 2. Kohli R, Namek K. Adalimumab (Humira) induced acute lung injury. (2013) The American journal of case reports. 14: 173-5. doi:10.12659/AJCR.889200 - Pubmed
- 3. Huggett MT, Armstrong R. Adalimumab-associated pulmonary fibrosis. (2006) Rheumatology (Oxford, England). 45 (10): 1312-3. doi:10.1093/rheumatology/kel220 - Pubmed
- 4. Schoe A, van der Laan-Baalbergen NE, Huizinga TW, Breedveld FC, van Laar JM. Pulmonary fibrosis in a patient with rheumatoid arthritis treated with adalimumab. (2006) Arthritis and rheumatism. 55 (1): 157-9. doi:10.1002/art.21716 - Pubmed
- 5. Alaee S, Jones Q. Case of drug-induced interstitial lung disease secondary to adalimumab. (2018) BMJ case reports. doi:10.1136/bcr-2018-224375 - Pubmed
- 6. Reid JD, Bressler B, English J. A case of adalimumab-induced pneumonitis in a 45-year-old man with Crohn's disease. (2011) Canadian respiratory journal. 18 (5): 262-4. doi:10.1155/2011/713821 - Pubmed